Tennessee, 2015

Winter Storm and Winter Weather in Tennessee, March 4 to 5, 2015

March 4 to 5, 2015 · NWS OHX · 31 events in 31 counties and zones

The last winter storm of a very active 2 week period of winter storms across the region brought another round of widespread ice, sleet, and snow to Middle Tennessee from the evening of March 4 into the morning hours on March 5. Precipitation begin as a mixture of rain, freezing rain, and sleet on March 4 before ending as all snow on March 5.

Where it happened

Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

The last winter storm of a very active 2 week period of winter storms across the region brought another round of widespread ice, sleet, and snow to Middle Tennessee from the evening of March 4 into the morning hours on March 5. Precipitation begin as a mixture of rain, freezing rain, and sleet on March 4 before ending as all snow on March 5. Combined ice, sleet, and snow amounts ranged from 1 inch or less in southeast Middle Tennessee to a whopping 12 inches in northwest Middle Tennessee. Numerous roads were closed across much of the Mid State resulting in numerous school closings.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 4, 12:26 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 4, 12:26 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CST WED MAR 4 2015

.UPDATE...FOR 18Z AVIATION DISCUSSION.
&&

.AVIATION...18Z AVIATION DISCUSSION.
SEVERAL AMDS POSSIBLE THRU 05/18Z. SIGNIFICANT ICING POTENTIAL ALONG WITH AT
MAINLY IFR CEILINGS/VSBYS THRU 05/18Z. TIMING OF IMPACTS NOT SPECIFICALLY
CERTAIN AND THIS SHOULD BE TAKEN INTO ACCOUNT WITH FM GROUP TIMINGS. COPIOUS
MOISTURE ACROSS MID STATE PRESENTLY PRODUCING LIGHT RAIN WILL TRANSITION TO
A WINTRY MIX...INCLUDING FREEZING RAIN...THEN SNOW/SLEET MIX...AND THEN ALL
SNOW. SFC OBS/CONSENSUS SHORT TERM MODEL TRENDS SHOWING A WINTRY MIX...WITH
FREEZING RAIN POTENTIAL BEGINNING AFTER 04/22Z CKV...05/00Z BNA...AND 05/02Z
CSV. EXPECT A TRANSITION TO A SNOW/SLEET MIXTURE 05/02Z CKV...05/04Z BNA...
AND 05/06Z CSV. EXPECT A TRANSITION TO ALL SNOW 05/13Z CKV...05/12Z BNA...AND
05/17Z CSV.
&&

.PREV DISCUSSION.../ISSUED 1124 AM CST WED MAR 4 2015/

DISCUSSION...
HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REMOVE NORTHERN PORTIONS
OF MID STATE FROM FLASH FLOOD WATCH. ALSO TWEAKED HRLY TEMP...DEWPOINT...
WIND SPEED/DIRECTION GRIDS. REMAINDER FOR FORECAST THRU AFTERNOON HRS
REMAINS ON TRACK.

PREV DISCUSSION.../ISSUED 1052 AM CST WED MAR 4 2015/

UPDATE...
HAVE UPDATED THE SUITE OF FORECAST PRODUCTS THRU REMAINDER OF THE MORNING HRS
THRU THE AFTERNOON HOURS. FROM 18Z-20Z...ACROSS FAR NW PORTIONS OF MID STATE...
CLARKSVILLE...NWD TO LAND BETWEEN THE LAKES REGION...BELIEVE THAT RAIN AND
FREEZING RAIN WILL START TO MIX IN...AND WILL MOVE THIS AREA SLOWLY EWD WITH
THE CHANCE OF A FREEZING RAIN/SLEET MIXTURE APPROACHING LOCATIONS GENERALLY
AROUND AND NORTH OF I-40 AND GENERALLY AROUND AND WEST OF I-65 BETWEEN 22Z-00Z.
HOWEVER...AM LEAVING ICE AND SLEET/SNOW ACCUMULATIONS CLOSE TO PREVIOUS AMOUNTS
FORECASTED THRU THIS AFTERNOON AS OF THIS TIME. WENT AHEAD ALSO AND TWEAKED HRLY
TEMP...DEWPOINT...WIND SPEED/DIRECTION GRIDS.

PREV DISCUSSION.../ISSUED 546 AM CST WED MAR 4 2015/

UPDATE...ADDED AVIATION SECTION FOR 12Z TAF'S.

AVIATION...BNA/CKV/CSV...COLD FRONT HAS ALREADY PASSED NASHVILLE
WITH RAIN GRADUALLY SPREADING INTO MIDDLE TENNESSEE FROM THE NW.
NEARLY ALL PRECIPITATION IS POST-FRONTAL, SO WITH FALLING
TEMPERATURES EXPECTED THROUGHOUT THE DAY AND TONIGHT, RAIN WILL
SWITCH OVER TO A WINTRY MIX BY 21Z AT CKV, AROUND 00Z AT BNA, AND
03Z AT CSV, WITH IFR CIGS AND REDUCED VSBY THROUGHOUT MOST OF THE
TAF PERIOD.

PREV DISCUSSION.../ISSUED 402 AM CST WED MAR 4 2015/

SHORT TERM...COLD AIR WAS ALREADY STARTING TO REPLACE OUR MILD
TEMPERATURES OVER NORTHWESTERN COUNTIES EARLY THIS MORNING, AND
READINGS WILL START TO TUMBLE OVER OTHER PARTS OF THE MID STATE
AS THE DAY PROGRESSES. AT 3 AM CST, A STRONG COLD FRONT REACHED
FROM JUST EAST OF BWG TO JUST EAST OF MEMPHIS, AND SHOULD BE IN
THE NASHVILLE METRO AREA BY 6 AM CST.

PREVIOUS PRECIP AND QPF GRIDS FROM THE LAST SHIFT LOOK EXCELLENT
AND ARE STILL IN LINE WITH LATEST GUIDANCE. ONLY MADE MINOR
TWEAKS, MAINLY DURING LATE WEDNESDAY NIGHT WHEN IT LOOKS LIKE
PRECIP WILL STILL BE MAINLY A ZR/IP MIX FOR AREAS SOUTH OF CSV-TO-
LAWRENCEBURG LINE. INDEED, WE'LL HAVE TO KEEP A WATCH OVER THOSE
AREAS IN PARTICULAR TO SEE HOW MUCH OF THE PRECIP WILL FALL AS
FREEZING RAIN AND BE PREPARED TO UPGRADE OUR ICE ACCUM GRIDS IF
NECESSARY. RIGHT NOW, IT LOOKS LIKE A LOT OF THE PRECIP WILL FALL
AS SLEET RATHER THAN ZR BUT, OF COURSE, THAT COULD CHANGE. FURTHER
NORTH AND WEST IT STILL LOOKS LIKE WE'LL BE DEALING MAINLY WITH A
SLEET AND SNOW MIX EVEN THOUGH IT WOULDN'T BE SURPRISING FOR THE
PRECIP TO START AS A BRIEF PERIOD OF FREEZING RAIN.

DON'T EXPECT FREEZING TEMPS TO ARRIVE IN OUR NW UNTIL SHORTLY
AFTER NOON--PROBABLY AROUND 2 PM OR 3 PM IN THE CKV AREA. BY
NIGHTFALL EXPECT TRAVEL CONDITIONS TO BE GETTING PRETTY SLOPPY
OVER THE NORTHWEST AND HIGHLAND RIM AREA, NORTH OF NASHVILLE.
RIGHT NOW, IT APPEARS THAT THE TEMP PROBABLY WON'T REACH FREEZING
AT BNA UNTIL SOMETIME BETWEEN 6 PM AND 9 PM. SO, EVEN THOUGH
NASHVILLE PROPER MAY NOT HAVE BAD ROAD CONDITIONS DURING THE LATE
AFTERNOON AND EARLY EVENING, TRAVELERS SHOULD REALIZE THAT CONDITIONS
WILL LIKELY BE CONSIDERABLY WORSE NORTH AND WEST OF THE CITY.

TONIGHT, TRAVEL CONDITIONS WILL BECOME HAZARDOUS AREA-WIDE AS COLD
AIR CONTINUES TO SPREAD SOUTHWARD AND EASTWARD. BY MIDNIGHT,
EXPECT TEMPS TO BE BELOW FREEZING OVER THE NORTHWEST HALF OF
MIDDLE TENNESSEE AND BY 6 AM CST OVER THE ENTIRE MID-STATE. STILL
LOOK FOR HIGHEST SNOW AMOUNTS IN THE NORTHWEST, WITH 3 TO 5 INCHES
OF SNOW AND SLEET EXPECTED TO BE COMMON ALONG THE HIGHLAND RIM AND
NORTHWEST, RANGING TO AROUND 3 INCHES ALONG THE I-40 CORRIDOR AND
NORTHEAST, WITH 2 TO 3 INCHES SOUTHWEST, AND CLOSER TO 1 TO 2
INCHES SOUTHEAST.

SNOW AND SLEET WILL TAPER OFF THURSDAY MORNING, BUT THE NORTH
WINDS WILL NOT. IN FACT, LOOK FOR WIND CHILLS IN THE SINGLE DIGITS
TO AROUND 10 DEGREES IN THE MORNING, AND ONLY REACH THE TEENS IN
THE AFTERNOON. EASTERN AREAS WILL REMAIN MOSTLY CLOUDY TOMORROW,
WHILE SKIES SHOULD BECOME PARTLY CLOUDY OVER THE WEST.

COLD HIGH PRESSURE BUILDS OVER THE AREA THURSDAY NIGHT, BRINGING
ALONG FRIGID COLD TEMPERATURES BY SUNRISE FRIDAY. LOWS ARE
EXPECTED TO RANGE FROM THE SINGLE DIGITS OVER THE EXTREME NORTH TO
THE MIDDLE TEENS SOUTH. SNOW-COVERED SPOTS NEAR THE KENTUCKY
BORDER COULD SEE READINGS DROP TO ZERO.

TEMPERATURES FINALLY START TO WARM INTO THE 30S ON FRIDAY.

19

LONG TERM...LOOK FOR HIGH PRESSURE TO MOVE ACROSS MIDDLE
TENNESSEE OVER THE WEEKEND, ALLOWING FOR WARMER TEMPERATURES AND
DRY WEATHER. THE ECMWF BRINGS A GULF OF MEXICO SYSTEM ONSHORE AT
THE START OF NEXT WEEK THAT WILL PRODUCE A SLIGHT CHANCE OF
PRECIPITATION TO PARTS OF MIDDLE TENNESSEE, BUT THE BULK OF THE
ACTIVITY WITH THIS SYSTEM WILL REMAIN TO OUR SOUTH AND EAST.
TEMPERATURES WILL CONTINUE TO WARM THROUGHOUT THE WEEK, WITH THE
NEXT WEATHER-PRODUCER LATER IN THE WEEK AS A SECOND ONSHORE SYSTEM
TAKES A MORE NORTHERLY TRACK TOWARD THE MID STATE.

08

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY
FOR TNZ008>011-027>034-064>066.

WINTER STORM WARNING FROM 9 PM THIS EVENING TO NOON CST THURSDAY
FOR TNZ056>063-075-077>080-093>095.

WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 9 AM CST
THURSDAY FOR TNZ005>007-023>026.

&&

31
Hazardous weather outlook, Mar 4, 11:54 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 AM CST WED MAR 4 2015

TNZ005>007-023>026-051800-
STEWART-MONTGOMERY-ROBERTSON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-
1154 AM CST WED MAR 4 2015

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAINFALL WILL CHANGEOVER TO A WINTRY MIX EARLY THIS AFTERNOON AND
EVENING AS SUB-FREEZING TEMPERATURES WORK THEIR WAY IN FROM THE
NORTHWEST. IN ADDITION TO FREEZING RAIN ACCUMULATIONS OF UP TO A
TENTH OF AN INCH...ACCUMULATIONS OF SLEET AND SNOW WILL RANGE FROM 3
TO 6 INCHES ALONG THE HIGHLAND RIM AND AREAS AROUND CLARKSVILLE.
THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS BY THIS EVENING AND
LASTING THROUGH THE NIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW WILL TAPER OFF BY MIDDAY THURSDAY...WITH WIND CHILLS IN THE
SINGLE DIGITS THURSDAY MORNING. WITH TEMPERATURES REMAINING WELL
BELOW FREEZING...ROADWAYS WILL BE EXTREMELY TREACHEROUS THROUGH
FRIDAY UNTIL SOME MELTING CAN OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
REPORT ANY ICE...SLEET AND SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

TNZ008>011-027>034-064>066-051800-
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND-
1154 AM CST WED MAR 4 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAINFALL WILL CHANGEOVER TO A WINTRY MIX THIS EVENING AS SUB-
FREEZING TEMPERATURES WORK THEIR WAY IN FROM THE NORTHWEST. IN
ADDITION TO FREEZING RAIN ACCUMULATIONS AROUND A TENTH OF AN
INCH OR SO...ACCUMULATIONS OF SLEET AND SNOW WILL RANGE FROM 2 TO
5 INCHES WITH AREAS NEAREST I-65 AND THE KENTUCKY BORDER SEEING
THE MOST SLEET AND SNOW. THIS WILL CREATE HAZARDOUS DRIVING
CONDITIONS TONIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW WILL TAPER OFF BY MIDDAY THURSDAY...WITH WIND CHILLS DROPPING
TO NEAR 10 DEGREES THURSDAY MORNING. WITH TEMPERATURES REMAINING
WELL BELOW FREEZING...ROADWAYS WILL BE EXTREMELY TREACHEROUS
THROUGH FRIDAY UNTIL SOME MELTING CAN OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
REPORT ANY ICE...SLEET AND SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

TNZ056>063-075-077>080-093>095-051800-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1154 AM CST WED MAR 4 2015

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAINFALL WILL CHANGEOVER TO A WINTRY MIX TONIGHT AS SUB-FREEZING
TEMPERATURES WORK THEIR WAY IN FROM THE NORTH. FREEZING RAIN WILL
BE THE MAIN IMPACT...WITH ICE ACCUMULATIONS OF UP TO A QUARTER
INCH. ADDITIONAL ACCUMULATIONS OF SLEET AND SNOW WILL RANGE FROM 1
TO 2 INCHES WITH THE LEAST NEAR THE ALABAMA BORDER. THIS WILL
CREATE HAZARDOUS DRIVING CONDITIONS ALL THROUGHOUT THE NIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FREEZING RAIN AND SLEET WILL CONTINUE THURSDAY MORNING BEFORE
TAPERING OFF TO JUST SNOW BY MIDDAY. WIND CHILLS WILL DROP TO
NEAR 10 DEGREES THURSDAY MORNING AS WELL. WITH TEMPERATURES
REMAINING WELL BELOW FREEZING...ROADWAYS WILL BE EXTREMELY
TREACHEROUS THROUGH FRIDAY UNTIL SOME MELTING CAN OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
REPORT ANY ICE...SLEET AND SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

AL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter storm, 15 winter weather. Local standard time, as filed.

Winter Storm, Stewart

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Stewart forecast zone
Reported by
Emergency Manager
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

Precipitation totals across Stewart County ranged from 7 to 12 of combined sleet and snow, with the heaviest amounts in the northwest part of the county. Stewart County emergency management reported 12 inches of snow in Tobaccoport community around 3 miles northwest of Bumpus Mills, 9 inches of snow in Big Rock, and 7 inches of snow in Dover. A CoCoRaHS observer measured 8.3 inches of combined sleet and snow in Big Rock. The public reported 1 inch of sleet fell in Big Rock before a changeover to snow.

Winter Storm, Montgomery

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Montgomery forecast zone
Reported by
CoCoRaHS
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

Precipitation totals across Montgomery County ranged from 4 to 8 of combined sleet and snow, with the heaviest amounts in the northwest part of the county. A CoCoRaHS observer measured 7.8 inches of combined sleet and snow 14.4 miles WSW of Clarksville, and another CoCoRaHS observer measured 0.25 inches of sleet and 4.0 inches of snow 2.4 miles SW of Southside.

Winter Storm, Robertson

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Robertson forecast zone
Reported by
Trained Spotter
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

Precipitation totals across Robertson County ranged from 4 to 7 of combined sleet and snow. A trained spotter reported 6.5 inches of combined snow and sleet in Greenbrier, and a report from Twitter indicated 5 inches of snow in White House. A CoCoRaHS observer measured 6.0 inches of snow 2.9 miles SW of Adams, and another CoCoRaHS observer measured 1/4 inch of sleet and 4.0 inches of snow 1.8 miles WSW of Springfield.

Winter Storm, Sumner

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Sumner forecast zone
Reported by
CoCoRaHS
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Precipitation totals across Sumner County ranged from 3 to 5 of combined sleet and snow. A CoCoRaHS observer measured 4.0 inches of snow 4.5 miles NW of Bethpage, and another CoCoRaHS observer measured 4.2 inches of snow 5.4 miles NNE of Westmoreland. A report from Facebook indicated 4.5 inches of snow fell in Portland, and a report from Twitter indicated 3 inches of snow fell in Hendersonville.

Winter Storm, Clay

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Clay forecast zone
Reported by
CoCoRaHS
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

Precipitation totals across Clay County ranged from 3 to 4 of combined sleet and snow. A CoCoRaHS observer measured 3.8 inches of snow 0.3 miles NNE of Celina, and another CoCoRaHS observer measured 3.5 inches of snow 6.7 miles NNE of Red Boiling Springs.

Winter Storm, Pickett

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Pickett forecast zone
Reported by
CoCoRaHS
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

Precipitation totals across Pickett County ranged from 2 to 4 of combined sleet and snow. A CoCoRaHS observer measured 2.7 inches of combined sleet and snow 2.8 miles SW of Byrdstown.

Winter Storm, Houston

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Houston forecast zone
Reported by
Law Enforcement
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

Precipitation totals across Houston County ranged from 4 to 8 of combined sleet and snow. Law enforcement reported 7 inches of snow in Erin, and a CoCoRaHS observer measured 1.0 inch of sleet and 4.0 inches of snow 1.4 miles SW of Tennessee Ridge.

Winter Storm, Humphreys

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Humphreys forecast zone
Reported by
CoCoRaHS
Coordinates
36.041, -87.776 (the zone’s center; the record gives no point)

Precipitation totals across Humphreys County ranged from 4 to 6 of combined sleet and snow. A CoCoRaHS observer measured 4.0 inches of combined sleet and snow 1.0 miles SSE of New Johnsonville. A Facebook report indicated 6 inches of snow fell 3 miles east of Waverly, and law enforcement reported 5 inches of snow in Waverly.

Winter Storm, Dickson

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Dickson forecast zone
Reported by
CoCoRaHS
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

Precipitation totals across Dickson County ranged from 3 to 6 of combined sleet and snow. A CoCoRaHS observer measured 5.7 inches of snow 2.8 miles SE of Vanleer, and another CoCoRaHS observer measured 3.1 inches of snow 1.3 miles NW of Dickson. A Facebook report indicated 4.5 inches of snow fell in Dickson.

Winter Storm, Cheatham

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Cheatham forecast zone
Reported by
CoCoRaHS
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Precipitation totals across Cheatham County ranged from 2 to 6 of combined sleet and snow. A CoCoRaHS observer measured 2.0 inches of snow 0.3 ENE of Kingston Springs, and a Facebook report indicated 4.8 inches of snow fell in Chapmansboro.

Winter Storm, Davidson

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Davidson forecast zone
Reported by
CoCoRaHS
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Precipitation totals across Davidson County ranged from 2 to 4 of combined sleet and snow. A CoCoRaHS observer measured 3.5 inches of snow 4.2 miles N of Belle Meade, and another CoCoRaHS observer measured 2.0 inches of combined sleet and snow 4.2 miles SE of Hermitage.

Winter Storm, Wilson

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Wilson forecast zone
Reported by
CoCoRaHS
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Precipitation totals across Wilson County ranged from 1 to 3 of combined sleet and snow. A CoCoRaHS observer measured 3.0 inches of snow 2.0 miles ENE of Mount Juliet, and another CoCoRaHS observer measured 1.0 inch of combined sleet and snow 5.5 miles SW of Watertown.

Winter Storm, Smith

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Smith forecast zone
Reported by
CoCoRaHS
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

Precipitation totals across Smith County ranged from 1 to 3 of combined sleet and snow. A CoCoRaHS observer measured 3.0 inches of snow 4.5 miles NNE of Elmwood, and another CoCoRaHS observer measured 1.5 inches of combined sleet and snow 2.8 miles WSW of Carthage.

Winter Storm, Perry

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Perry forecast zone
Reported by
CoCoRaHS
Coordinates
35.643, -87.859 (the zone’s center; the record gives no point)

Precipitation totals across Perry County ranged from 1 to 4 of combined sleet and snow. A CoCoRaHS observer measured 2.3 inches of snow 7.9 miles NNW of Linden.

Winter Storm, Hickman

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Hickman forecast zone
Reported by
CoCoRaHS
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

Precipitation totals across Hickman County ranged from 2 to 4 of combined sleet and snow. A CoCoRaHS observer measured 3.5 inches of snow 3.0 miles ESE of Bon Aqua, and another CoCoRaHS observer measured 2.5 inches of snow 10.4 miles SE of Centerville. A Facebook report indicated 4 inches of snow fell 12 miles northwest of Centerville, and another Facebook report indicated 3 inches of snow fell in Centerville.

Winter Storm, Williamson

When
March 4, 3:00 PM CST to March 5, 11:00 AM CST
Where
Williamson forecast zone
Reported by
CoCoRaHS
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Precipitation totals across Williamson County ranged from 1 to 3 of combined sleet and snow. A CoCoRaHS observer measured 3.0 inches of snow 1.6 miles ENE of Brentwood, and another CoCoRaHS observer measured 1.5 inches of snow 2.2 miles N of Spring Hill.

Winter Weather, Fentress

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Fentress forecast zone
Reported by
CoCoRaHS
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Precipitation totals across Fentress County ranged from 1 to 3 of combined sleet and snow. A CoCoRaHS observer measured 2.5 inches of combined sleet and snow 3.1 miles SE of Jamestown, and another CoCoRaHS observer measured 1.0 inches of combined sleet and snow 13.7 miles S of Jamestown.

Winter Weather, Maury

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Maury forecast zone
Reported by
CoCoRaHS
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Precipitation totals across Maury County reached up to 2 of combined ice, sleet and snow. A CoCoRaHS observer measured 2.0 inches of combined ice, sleet and snow 1.2 miles SSW of Columbia. A Facebook report indicated 2 inches of snow fell in Williamsport.

Winter Weather, Rutherford

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Rutherford forecast zone
Reported by
CoCoRaHS
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Precipitation totals across Rutherford County reached up to 2 of combined ice, sleet and snow. A CoCoRaHS observer measured 1.7 inches of combined ice, sleet and snow 7.9 miles NNW of Murfreesboro, and another CoCoRaHS observer measured 1.2 inches of snow with 0.3 inches of sleet and snow 3.2 miles WSW of Murfreesboro.

Winter Weather, Dekalb

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Dekalb forecast zone
Reported by
CoCoRaHS
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Precipitation totals across DeKalb County reached up to 1.5 of combined ice, sleet and snow. A CoCoRaHS observer measured 1.1 inches of combined ice, sleet and snow 5.8 miles NE of Dowelltown, and another CoCoRaHS observer measured 1.0 inches of combined ice, sleet and snow 3.0 miles SSE of Silver Point.

Winter Weather, Putnam

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Putnam forecast zone
Reported by
CoCoRaHS
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Precipitation totals across Putnam County reached up to 1.5 of combined ice, sleet and snow. A CoCoRaHS observer measured 1.5 inches of combined ice, sleet and snow 3.9 miles W of Monterey, and another CoCoRaHS observer measured 1.0 inches of combined ice, sleet and snow 3.3 miles SSW of Cookeville.

Winter Weather, White

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
White forecast zone
Reported by
CoCoRaHS
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Precipitation totals across White County reached up to 1.0 of combined ice, sleet and snow. A CoCoRaHS observer measured 0.9 inches of combined ice, sleet and snow 8.6 miles NNW of Sparta.

Winter Weather, Cumberland

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Cumberland forecast zone
Reported by
CoCoRaHS
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Precipitation totals across Cumberland County reached up to 1.0 of combined ice, sleet and snow. A ham radio operator reported 0.13 of ice, 0.8 of sleet, and 0.25 of snow 5 miles N of Crossville. A CoCoRaHS observer measured 1.0 inches of combined ice, sleet and snow 4.7 miles S of Crossville, and another CoCoRaHS observer measured 0.5 inches of combined ice, sleet and snow 0.1 miles NNW of Fairfield Glade.

Winter Weather, Overton

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Overton forecast zone
Reported by
CoCoRaHS
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Precipitation totals across Overton County ranged from 1 to 3 of combined ice, sleet and snow. A trained spotter reported 1.8 of snow in Hilham.

Winter Weather, Lewis

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Lewis forecast zone
Reported by
CoCoRaHS
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

Precipitation totals across Lewis County ranged from 1 to 3 of combined ice, sleet and snow. A CoCoRaHS observer measured 2.2 inches of snow with 0.1 inches of ice and sleet 4.0 miles WNW of Hohenwald, and another CoCoRaHS observer measured 1.5 inches of combined ice, sleet and snow 2.2 miles SE of Hohenwald.

Winter Weather, Lawrence

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Lawrence forecast zone
Reported by
CoCoRaHS
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Precipitation totals across Lawrence County reached up to 3 of combined ice, sleet and snow. A CoCoRaHS observer measured 3.0 inches of combined ice, sleet and snow 7.0 miles NW of Lawrenceburg.

Winter Weather, Giles

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Giles forecast zone
Reported by
CoCoRaHS
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Precipitation totals across Giles County reached up to 1 of combined ice, sleet and snow. A CoCoRaHS observer measured 0.5 inches of combined ice, sleet and snow 5.4 miles SW of Pulaski.

Winter Weather, Marshall

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Marshall forecast zone
Reported by
Emergency Manager
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Precipitation totals across Marshall County reached up to 1 of combined ice and sleet. Emergency management reported 0.25 inches of ice and 0.5 inches of sleet in Lewisburg. A CoCoRaHS observer measured 0.3 inches of combined ice and sleet 3.6 miles SE of Cornersville.

Winter Weather, Bedford

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Bedford forecast zone
Reported by
CoCoRaHS
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Precipitation totals across Bedford County reached up to 1 of combined ice, sleet and snow. A CoCoRaHS observer measured 1.0 inches of combined ice, sleet and snow 2.0 miles SE of Bell Buckle, and another CoCoRaHS observer measured 0.5 inches of combined ice, sleet and snow 10.5 miles WSW of Shelbyville.

Winter Weather, Coffee

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Coffee forecast zone
Reported by
Trained Spotter
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Precipitation totals across Coffee County reached up to 1 of combined ice, sleet and snow. A trained spotter reported 0.5 inches of sleet and a trace of snow in Tullahoma.

Winter Weather, Warren

When
March 4, 5:00 PM CST to March 5, 11:00 AM CST
Where
Warren forecast zone
Reported by
CoCoRaHS
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Precipitation totals across Warren County reached up to 1 of combined ice, sleet and snow. A CoCoRaHS observer measured 1.0 inches of combined ice, sleet and snow 1.9 miles SSW of Morrison.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565651, 565653, 565717, 565718, 565720, 565721, 565730, 565747, 565748, 565749, 565750, 565751, 565752, 565753, 565756, 565760, 566773, 566776, 566779, 566781, 566782, 566784, 566786, 566791, 566793, 566795, 566797, 566800, 566803, 566805, 566812.